MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facslyric¿carryover occurred.There was no report of patient impact.The following information was provided by the initial reporter: carryover can you please advise if any patient samples were contaminated? no they weren't.
 
Additional Manufacturer Narrative
H6: investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l10c instrument, part # 662878, serial # (b)(6).Problem statement: customer reported complaint on their instrument exhibiting high carry over.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date ranges from (b)(6) 2020 to date (b)(6) 2021.Complaint trend: the only complaint related to the issue of high carry over was this one; date ranges from (b)(6) 2020 to date (b)(6) 2021.Manufacturing device history record (dhr) review: dhr part #662878 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to a dirty or clogged v8 tubing.Dirt, debris or clogs in the fluidic system will contribute to flow rate, backflow, and carryover issues especially within the sample line.The fse (field service engineer) confirmed the issue and cleared the tubing line by performing a flush to ensure proper flow and accuracy.No parts were requested for evaluation as there was no parts replaced.After the repair the instrument was tested and was performing as expected.Although the unexpected results were from patient samples for clinical use, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.There was no delay in patient treatment due to any unexpected results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A, page 165.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: 01969464, case # (b)(4) install date: (b)(6) 2019.Defective part number: n/a.Work order notes: subject / reported: carryover.Problem description: carryover.Work performed: cleaned out and unclogged the pinch tubing in v8.Verified operation per the service manual.Cause: clogged pinch tubing was stopping the sit flush from draining old sample.Solution: instrument is operational.Returned the instrument to the customer.Returned sample evaluation: a return sample was not requested because no parts were replaced.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no.Tfs id: 89171, id: libivd-ra-63 2.1.8, reg status: ivd; ruo, hazard: exposure to biological sample.Cause: back drip from injection port.Harmful effects: wrong results by cross contamination.Risk control: design to ensure that there is no back drip.Automatic sit flush to minimize carryover between tubes req link (tfs id): 93132 libivd-did-262 sample preservation during pause.Implementation verification: lsvn-1008-dp sit backflow control.Libivd-se-15-72p.Effectiveness verification: lsvn-1008-drlibivd-se-15-72f.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient ¿yes ¿no.Root cause: based on the investigation results the root cause of the carryover between samples was due to a clogged v8 pinch valve tubing.Conclusion: based on the investigation results the root cause of the carryover between samples was due to a clogged v8 pinch valve tubing.The fse cleared the clog from the v8 pinch valve and verified that the instrument was working as intended per the service manual.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the carryover.The safety risk is moderate, s3, and there was no impact to patient health or safety.
 
Event or Problem Description

Brand Name
BD FACSLYRIC
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key12122408
Report Number2916837-2021-00298
Device Sequence Number14627806
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1